Alert archive / New Jersey / Freezing Rain Advisories in 2012

Freezing Rain Advisory 2, NWS New York, NY

January 26, 2012Passaic County, New Jersey; Orange County, New York

NWS New York, NY issued this freezing rain advisory at Jan 26, 2012, 7:44 PM EST for Passaic County, New Jersey; Orange County, New York. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 7:44 PM EST (00:44 UTC)
Expired
Jan 27, 2012, 12:00 AM EST
In force
4 hr
Issued by
NWS New York, NY

Counties Passaic County, NJ, Orange County, NY

The radar

The Brookhaven radar (KOKX), 127 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
589 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS41 KOKX 270044
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
744 PM EST THU JAN 26 2012

...POCKETS OF FREEZING RAIN THIS EVENING...

NJZ002-NYZ067-270500-
/O.NEW.KOKX.ZR.Y.0002.120127T0044Z-120127T0500Z/
WESTERN PASSAIC-ORANGE-
744 PM EST THU JAN 26 2012

...FREEZING RAIN ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZING RAIN
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* LOCATIONS...EXTREME WESTERN PASSAIC COUNTY IN NEW JERSEY...AND
  WESTERN ORANGE COUNTY IN NEW YORK. AREAS AT ELEVATIONS ABOVE 800
  FEET WILL MOST SUSCEPTIBLE.

* HAZARD TYPES...FREEZING RAIN.

* ACCUMULATIONS...UP TO ONE TENTH OF AN INCH.

* WINDS...NORTHEAST UP TO 5 MPH.

* TEMPERATURES...AROUND 30.

* TIMING...THIS EVENING.

* IMPACTS...SOME LIGHT ACCUMULATIONS OF FREEZING RAIN HAVE BEEN
  REPORTED. POCKETS OF FREEZING RAIN WILL CONTINUE TO IMPACT THE
  REGION THROUGH THIS EVENING. THE MOST SUSCEPTIBLE AREAS WILL BE
  ALONG AND WEST OF A LINE FROM MONTGOMERY...NEW YORK TO WEST
  MILFORD...NEW JERSEY. ISOLATED SLICK SPOTS ON AREA ROADS AND
  WALKWAYS CAN BE EXPECTED. EXTRA CAUTION SHOULD BE USED IF
  VENTURING OUT IN THESE AREAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

JMC
1 follow-up statement
975 
WWUS41 KOKX 270454
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1154 PM EST THU JAN 26 2012

NJZ002-NYZ067-270600-
/O.EXP.KOKX.ZR.Y.0002.000000T0000Z-120127T0500Z/
WESTERN PASSAIC-ORANGE-
1154 PM EST THU JAN 26 2012

...FREEZING RAIN ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

BASED ON LATEST OBSERVATIONS...TEMPERATURES ACROSS THE REGION WERE JUST
ABOVE THE FREEZING MARK..AND WILL CONTINUE TO SLOWLY RISE THROUGH
THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this freezing rain advisory went out at Jan 26, 7:04 PM EST, 40 minutes earlier.

Area forecast discussion, Jan 26, 7:04 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
704 PM EST THU JAN 26 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE MID-SOUTH THIS EVENING...TO THE
GULF OF MAINE BY FRIDAY EVENING...WITH ITS ASSOCIATED WARM FRONT
LIFTING THROUGH THE TRI-STATE FRIDAY MORNING...AND TRAILING COLD
FRONT RACING ACROSS THE AREA FRIDAY AFTERNOON. HIGH PRESSURE THEN
BUILDS INTO OUR SOUTH FRIDAY NIGHT. A SERIES OF COLD FRONTS ARE
FORECAST TO SWEEP ACROSS THE AREA AS LOW PRES PASSES N OF THE
LOCAL AREA LATE SATURDAY...LATE SUNDAY AND LATE WEDNESDAY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
PERIODS OF RAIN CONTINUE THRU 11 PM. SOME SLEET MAY MIX IN...BUT
KOKX VWP SHOWS INCREASING FLOW ABV 1K FT...WHICH SHOULD LEAD TO
CONTINUED WARMING ALOFT. ALL TEMPS ACROSS THE CWA WERE ABV
FREEZING. THERE WAS A READING OF 29 W OF PORT JERVIS AND OUTSIDE OF
THE CWA. NO REPORTS OF -FZRA HAVE COME IN...BUT HAVE INDICATED THE
POTENTIAL FOR A FEW POCKETS IN THE PORT JERVIS AREA WHICH IS
SOMEWHAT SHELTERED BY THE SHAWANGUNK RIDGE.

BATCH OF HEAVIER PCPN OVER PA OVERSPREADS THE AREA AFT 7PM FROM W
TO E. KCCX VWP SHOWS 30KT WINDS AT 1K FT AND 40KT AT 2K FT. THINK
THIS WAA WILL FURTHER REDUCE THE FROZEN PCPN RISK THRU 11 PM.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS ISENTROPIC LIFT CONTINUES TO INCREASE OVER THE
REGION...WIDESPREAD PRECIPITATION WILL CONTINUE TO OVERSPREAD
THE TRI-STATE. COULD SEE SOME BREAKS FROM TIME TO TIME...SO WENT
WITH PERIODS OF RAIN. WITH BEST QUASI-GEOSTROPHIC AND
FRONTOGENETIC FORCING PROGGED BY ALL MODELS JUST TO OUR NORTH
TONIGHT...EXPECT THE HEAVIEST RAINS WITH THIS SYSTEM TO BE THERE
AS WELL. HOWEVER WITH A 45-55KT LOW LEVEL JET FORECAST TO REACH
THE REGION AFTER MIDNIGHT...COULD SEE SOME LOCALLY HEAVY RAINFALL
THEN.

STILL ENOUGH LOW LEVEL COLD AIR IN PLACE THAT INTERIOR PORTIONS
OF NE NJ/LOWER HUDSON VALLEY/SOUTHERN CT SHOULD SEE SOME SLEET
MIXED IN THROUGH MID NIGHT. NO SLEET ACCUMULATION IS EXPECTED.

FOR LOWS BLENDED MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES.
EXPECT LOWS TO OCCUR THIS EVENING...THEN TEMPERATURES TO SLOWLY
RISE THROUGH THE NIGHT DUE TO STRONG LOW LEVEL WARM ADVECTION.

WITH A STRONG LOW LEVEL INVERSION FORECAST...CURRENTLY DO NOT
EXPECT MUCH IF ANY OF THE LOW LEVEL JET TO MIX DOWN OVERNIGHT.

STRONG LOW LEVEL WARM ADVECTION CONTINUES FRIDAY MORNING WITH
AFOREMENTIONED 45-55 KT LOW LEVEL JET. THIS SHOULD BE SUFFICIENT TO
PUSH SURFACE WARM FRONT TO THE NORTH OF THE TRI-STATE. THE LOWEST
LEVELS ARE FORECAST TO STAY STABLE...WITH AN INVERSION JUST UNDER 950
HPA...SO AM NOT EXPECTING ADVISORY LEVEL WINDS. HOWEVER...IF THE
INVERSION BREAKS...THEN A WIND ADVISORY WOULD LIKELY BE NEEDED FOR
AT LEAST LONG ISLAND AND COASTAL SE CT.

ONCE IN WARM SECTOR...HAVE A 70KT 500 HPA JET TO CONTINUE STRONG
FORCING...SO EXPECT PERIODS OF RAIN TO CONTINUE UNTIL THE COLD
FRONT MOVES THROUGH FROM WEST TO EAST FROM MID-LATE AFTERNOON. SEE
HYDROLOGY SECTION OF THE AFD FOR DETAILS ON QPF AMOUNTS AND
EXPECTED IMPACTS.

WITH THE REGION FORECAST TO GET INTO THE WARM SECTOR...HIGHS
SHOULD BE WELL ABOVE NORMAL. MET/MAV GUIDANCE AND NAM 2-METER
TEMPERATURES WERE FAIRLY SIMILAR...SO USED A BLEND. NYC METRO
COULD SEE SOME READINGS REACH THE LOWER 60S...WITH MOST OF THE
AREA GETTING INTO THE MID-UPPER 50S. THIS IS SOME 15-20 DEGREES
ABOVE NORMAL. HOWEVER...WITH RECORD HIGHS GENERALLY IN THE MID-
UPPER 60S...DO NOT EXPECT RECORDS TO BE REACHED...WITH THE
POSSIBLE EXCEPTION OF ISLIP...WHICH HAS A RECORD HIGH ON FRIDAY OF
59 SET IN 2002.

ONCE IN THE WARM SECTOR...SHOULD HAVE ENOUGH INSTABILITY ALOFT
OVER WESTERN ZONES...COUPLED WITH SOME VERY MODEST SURFACE BASED
CAPES...MAINLY OVER NJ ZONES...TO WARRANT HAVING A SLIGHT CHANCE
OF THUNDER THERE.

PRECIPITATION SHOULD COME TO AN END FROM W TO E FRIDAY
AFTERNOON/EARLY FRIDAY EVENING. WITH MODELS NOW AGREEING ON
PHASING OF SOUTHERN AND NORTHERN STREAMS WITH THIS SYSTEM...HAVE
HAD TO SLOW DOWN SOMEWHAT ON END TIME OF PRECIPITATION FROM
PREVIOUS FORECASTS.

COOLER AIR COMES IN FRIDAY NIGHT ON GUSTY NW WINDS. FOR NOW GOING
BELOW ADVISORY LEVEL IN STRENGTH. EVEN WITH STRONG COLD
ADVECTION...STILL EXPECT LOWS JUST OVER 5 DEGREES ABOVE
NORMAL...CONSISTENT WITH A MAV/MET/NAM 2-METER TEMPERATURE BLEND.

THERE COULD BE A NEED FOR A HIGH SURF ADVISORY FOR SUFFOLK COUNTY
BEACHES FRIDAY AFTERNOON/NIGHT...WITH POTENTIAL FOR BREAKING WAVES
OF 5 TO 8 FT. WILL CONTINUE TO ASSESS POTENTIAL AS THE EVENT
DRAWS CLOSER.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE PERSISTENT PROGRESSIVE PATTERN OF THIS WINTER SEASON CONTINUES...

ALL FORECAST MODELS SHOW A SERIES OF FAST MOVING MAINLY WEAK SHORT
WAVES EMBEDDED IN THE POLAR JET STREAM TAPPING ONLY LIMITED MOISTURE
THROUGH THE PERIOD.

THERE ARE SLIGHT DIFFERENCES IN THE INTENSITY AND TIMING OF THESE
WAVES...WHICH ARE REFLECTED BY WEAK SFC LOW PRES SYSTEMS.

EXPECT A RETURN TO MORE OF THE SAME WEATHER...QUICK SURGES IN MILD
TEMPS AND GUSTY SW WINDS PRIOR TO COLD FRONT PASSAGES THEN GUSTY NW
WINDS AND COLDER TEMPS BEHIND THE FRONTS.

TEMPS WILL AVERAGE ABOVE NORMAL AND PRECIPITATION WILL AVERAGE BELOW
NORMAL THROUGH THIS PERIOD.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD MVFR CONDITIONS ACROSS THE AREA WITH KEWR ALREADY DOWN
TO IFR. EXPECT WIDESPREAD IFR IN THE NEXT FEW HOURS AND THEN DROPPING
TO LIFR WITH THE ONSET OF THE HEAVIER RAIN AFTER MIDNIGHT.

IFR OR LOWER CONDITIONS THEN EXPECTED OVERNIGHT THROUGH FRIDAY MORNING
AS LOW PRES PASSES THROUGH THE REGION. LIGHT EAST TO SE
WINDS...GENERALLY 5-10 KT...TURNING S-SE BY EARLY FRIDAY MORNING.
WITH STRONG LLJ...CAN ALSO EXPECT 50-55KT LLWS AT 2K FT AFTER
MIDNIGHT TONIGHT AND THROUGH EARLY FRIDAY AFTERNOON. SOME
INDICATION THAT LLJ COULD BE SLIGHTLY STRONGER THAN FORECAST AND
MAY DIMINISH AN HOUR OR TWO EARLIER THAN FORECAST.

CONDITIONS LIFT TO MVFR LATE FRIDAY MORNING AND SHOWERS END WEST
TO EAST AS COLD FRONT AND UPPER TROUGH MOVE THROUGH. WEST WINDS
15-25KT WITH GUSTS AROUND 30KT POSSIBLE BEHIND THE COLD FRONT.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
LIFR SOONER THAN FORECASTED TONIGHT. GUSTS COULD BE MORE
OCCASIONAL FROM 17-21Z. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH THE PERIOD. DIRECTION EXPECTED TO STAY LEFT OF 310
MAGNETIC THROUGH 00Z.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
LIFR SOONER THAN FORECASTED TONIGHT. GUSTS COULD BE MORE
OCCASIONAL FROM 17-21Z. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH THE PERIOD. DIRECTION EXPECTED TO STAY LEFT OF 310
MAGNETIC THROUGH 00Z.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
LIFR SOONER THAN FORECASTED TONIGHT. GUSTS COULD BE MORE
OCCASIONAL FROM 17-21Z. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH THE PERIOD. DIRECTION EXPECTED TO STAY LEFT OF 310
MAGNETIC THROUGH 00Z.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
LIFR SOONER THAN FORECASTED TONIGHT. GUSTS COULD BE MORE
OCCASIONAL FROM 17-21Z. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH THE PERIOD.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
LIFR SOONER THAN FORECASTED TONIGHT. GUSTS COULD BE MORE
OCCASIONAL FROM 17-21Z. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH THE PERIOD.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
LIFR SOONER THAN FORECASTED TONIGHT. GUSTS COULD BE MORE
OCCASIONAL FROM 17-21Z. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH THE PERIOD.

OUTLOOK FOR 00Z FRIDAY THROUGH TUESDAY...

FRIDAY AFTERNOON...LINGERING SHOWERS AND CONTINUED MVFR CONDITIONS
LIKELY. WINDS SHIFT TO THE W-NW AND INCREASE TO 15-20 KT WITH
25-30 KT GUSTS.

FRIDAY NIGHT...VFR. GUSTY NW WINDS.

SATURDAY-SATURDAY NIGHT...VFR. GUSTY WINDS POSSIBLE LATE AT NIGHT.

SUNDAY...VFR LIKELY. GUSTY WINDS POSSIBLE.

MONDAY-TUESDAY...GENERALLY VFR.

&&

.MARINE...
SE FLOW INCREASE TONIGHT...WITH GUSTS TO 25 KT EXPECTED ON THE
COASTAL OCEAN WATERS AFTER MIDNIGHT...SO HAVE LEFT SCA THERE AS IS.

WIND GUSTS ON ALL WATERS SHOULD INCREASE TO SCA LEVELS FRIDAY IN
RESPONSE TO 45-55 KT LOW LEVEL JET. HOWEVER...WITH LOW LEVEL
INVERSION FORECAST JUST BELOW 950 HPA DO NOT EXPECT MOST OF THIS
TO MIX DOWN...HENCE ONLY SCA FOR ALL WATERS FRIDAY. SEAS ON THE
OCEAN BUILD TO 5 TO 12 FT BY LATE AFTERNOON IN RESPONSE.

STRONG COLD ADVECTION FRIDAY NIGHT WILL BRING GUSTS TO 30-35 KT TO
THE WATERS...WITH THE BEST LIKELIHOOD OF GUSTS TO GALE FORCE OVER
THE COASTAL OCEAN WATERS AND EASTERN LONG ISLAND SOUND...SO HAVE
PUT UP A GALE WATCH FOR THERE. OVER THE REMAINDER OF THE WATERS
HAVE AN SCA UP FOR FRIDAY NIGHT...WHILE REFLECTING THE POSSIBILITY
FOR GUSTS TO GALE FORCE IN THE HWO. SEAS ON THE OCEAN WATERS WILL
REMAIN AT 5-12 FT DURING THE NIGHT...HIGHEST EAST OF MORICHES INLET.

A SMALL CRAFT ADVISORY IS POSSIBLE WITH THE APPROACH AND FOLLOWING
THE PASSAGE OF COLD FRONTS...

SATURDAY AFTERNOON THROUGH SATURDAY NIGHT

SUNDAY AFTERNOON THROUGH MONDAY

TUESDAY AFTERNOON AN NIGHT

STRONG SW WINDS WITH GUSTS UP TO 25 KT ARE FCST WITH THE APPROACH OF
EACH FRONT FOLLOWED BY NW WIND SHIFTS AT THE SAME SPEED FOLLOWING
EACH FRONT.

IF A LOW PRESSURE SYSTEM NE O NEW ENGLAND INTENSIFIES JUST SLIGHTLY
STRONGER THAN FCST...GALES ARE POSSIBLE DURING SUNDAY NIGHT. STAY
TUNED.

&&

.HYDROLOGY...
FORECASTING FROM 3/4 TO 1 1/3 INCHES OF RAINFALL THROUGH
FRIDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST AMOUNTS
CURRENTLY EXPECTED ACROSS NORTHERN INTERIOR ZONES. HOWEVER...ANY
CONVECTION ON FRIDAY AHEAD OF THE COLD FRONT COULD BRING LOCALLY
HEAVY RAINFALL AS WELL. THE MAIN THREAT IS FOR MINOR URBAN/POOR
DRAINAGE FLOODING...BUT ISOLATED FLASH FLOODING IF LOCALLY HEAVY
RAINFALL OCCURS OVER AN AREA FOR A PROLONGED TIME...DUE TO BANDING
OR THUNDERSTORMS...CANNOT COMPLETELY BE RULED OUT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM FRIDAY TO 6 AM EST SATURDAY FOR
     ANZ335-338-340-345.
     GALE WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT FOR
     ANZ330-350-353-355.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST FRIDAY FOR ANZ330.
     SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EST FRIDAY FOR ANZ350-
     353-355.

&&

SYNOPSIS...GC/MALOIT
NEAR TERM...JMC
SHORT TERM...MALOIT
LONG TERM...GC
AVIATION...LN
MARINE...GC/MALOIT
HYDROLOGY...MALOIT
Hazardous weather outlook, Jan 26, 3:42 PM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
342 PM EST THU JAN 26 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-272045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
342 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-350-353-355-272045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
342 PM EST THU JAN 26 2012

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-340-345-272045-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
342 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTS TO GALE FORCE ARE POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 10:35 AM ESTAreal Flood AdvisoryOKXBergen, Hudson3 hr
Jan 27, 3:56 AM ESTGale WarningOKX21 hr
Jan 27, 6:45 AM ESTMarine Dense Fog AdvisoryOKX3 hr

Nearby

Freezing Rain Advisories in New Jersey, 2012Freezing Rain Advisories in New York, 2012Every freezing rain advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.